Alert archive / Indiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 101, NWS Wilmington, OH

June 15, 2002Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2002, 7:20 PM EST for Ripley County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2002, 7:20 PM EST (00:20 UTC)
Expired
Jun 15, 2002, 8:00 PM EST
In force
40 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Ripley County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2002-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2002-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 160020
SVRILN
INC137-160100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EST SAT JUN 15 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 800 PM EST...

* AT 720 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF OSGOOD...OR ABOUT 17 MILES
  SOUTH OF GREENSBURG...MOVING SOUTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MILAN...
  OSGOOD...
  VERSAILLES...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:50 PM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 1:50 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
250 PM EDT SAT JUN 15 2002

UPPER LEVEL LOW CONTINUING TO SPIN OVER GREAT LAKES WITH VISIBLE
SATELITTE IMAGERY SHOWING CU FINALLY STARTING TO FILL IN A LITTLE
ACROSS FA. CU FIELD LOOKING A LITTLE MORE DEVELOPED ACROSS NORTHERN
ILLINOIS AND SOUTHERN WISCONSIN INVOF OF UPPER LEVEL JET MAX. THIS
FEATURE PROGGED TO ROTATE DOWN ACROSS FA THRU TONIGHT. ETA AND AVN
BOTH INDICATING DECENT 850 MB CONVERGENCE FROM 00Z THROUGH 06Z...
ESPECIALLY ACROSS SRN 2/3 OF FA...CORRESPONDING WITH AXIS OF DEEPER
MOISTURE. WILL CONTINUE WITH CHC POPS TNGT AND NOT INDICATE ANY
TIMING...ALTHOUGH DRIER AIR ADVECTING IN AND NVA SHOULD HELP CUT ANY
PCPN OFF FM W TO E THRU THE ERLY MRNG HOURS. ALSO...WITH SOME
CONTINUED HEATING THRU LATE AFTN AND A LITTLE MID LEVEL
COOLING...AMS WILL BECOME MARGINALLY UNSTABLE THROUGH 00Z AND WL
INDICT A TSTM POSSIBLE THRU THIS EVENING.

FOR SUNDAY...UPPER LEVEL LOW BEGINS TO LIFT SLOWLY NE WITH NWLY FLOW
ALOFT ACROSS FA. WITH LACK OF ANY SIGNIFICANT SHORT WAVES AND
INSTABILITY ON THE WEAK SIDE...WILL KEEP THINGS DRY FOR SUN. MODELS
VARY WITH STRENGTH AND TIMING OF SHORT WAVE ENERGY FOR LATE SUNDAY
INTO MONDAY WITH AVN THE FASTEST ON SUNDAY NIGHT AND ETA/NGM
HOLDING THINGS BACK UNTIL MONDAY. GIVEN MODEL DIFFICULTY WITH TIMING
OF SHORT WAVES IN THIS PATTERN...WILL LEAN TOWARD SLOWER NGM/ETA
SOLUTIONS WHICH LINES UP CLOSER TO CURRENT FORECAST AND GO WITH
CHANCE POPS FOR MONDAY INTO MONDAY EVENING.

AS FOR TEMPS...NOT A WHOLE LOT OF CHANGE IN LOW LEVEL THERMAL FIELDS
BETWEEN THIS AFTERNOON AND SUNDAY AFTERNOON SO EXPECT TEMPS ON
SUNDAY SIMILAR TO TODAY. SOME WEAK WARMING FOR MONDAY BUT IN COOL
PATTERN...PREFER LOWER MAV NUMBERS FOR HIGHS ON MONDAY.

.ILN...NONE.

LOTT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:44 PM ESTSevere Thunderstorm WarningILNDearborn31 min
Jun 15, 7:51 PM ESTSevere Thunderstorm WarningILNOhio, Switzerland39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.